MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49942
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported after a ureteroscopic lithotripsy procedure, upon opening the package, the nurse found a crack at the end of the universa soft ureteral stent.Another device was used in order to complete the procedure.No unintended portion of the device remained inside the patient¿s body.No additional procedures were required due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation the investigation included a visual inspection of the returned device, a review of complaint history, the device history record, instructions for use, quality control data, and the device specifications.One open package (rpn ush-626, label lot number 8026823) was received; stent only was returned.The tether was not returned with the stent.The proximal stent coil was torn starting at the first side port continuing through the end of the coil.The stent is a component (uss-626-aq) for set ush-626.There is no evidence of manufacturing anomalies observed with the device.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.There is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.A review of the device history record showed there were three non-conformances found.Two items were found with labels, incorrectly applied and these items were scrapped.One item was noted with a packaging tear/hole/crack/flaw.This item was reworked.A review of complaint history revealed this is the only complaint that has been received that is associated with the complaint device lot number.The evidence presented by the sample and the information provided by the supporting documentation, it appears to indicate procedural and clinical factors have impacted this event.Based on the provided information the definitive root cause is related to product use/handling.The product received excessive pressure.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7132746
Report Number1820334-2017-04331
Device Sequence Number13903022
Product Code FAD
UDI-Device Identifier00827002499423
UDI-Public(01)00827002499423(17)200628(10)8026823
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberG49942
Device Catalogue NumberUSH-626
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/22/2017
Supplement Date Received by Manufacturer02/19/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date03/09/2018
Patient Sequence Number1